MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-46-125-W
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "during a taa procedure the physician had difficulty initiating the unsheathing of the device.At this point the physician did not feel comfortable proceeding with the device and it was removed.The procedure was finished with another of the same device".Patient outcome: the patient didn't have any adverse effects due to this occurence.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: the deployment force of this device was measured, showing 46.7 n, which is acceptable.No visual irregularities of the device were observed.Based on the available information it was not possible to determine the exact root cause of the event.A likely root cause is tortuous patient anatomy.Imaging of patient anatomy was requested, but not provided.Without imaging, no conclusions can be drawn.If additional information is received, the complaint file can be reopened and investigated again.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.
 
Event or Problem Description

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6217605
Report Number3002808486-2016-01610
Device Sequence Number415408
Product Code MIH
UDI-Device Identifier10827002353739
UDI-Public(01)10827002353739(17)190622(10)E3462743
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZTA-P-46-125-W
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1